Q and A

Question

What are the side effects of TLD?

Hi guys, I recently had sex with someone who was HIV positive. The next day I went to the clinic and they gave me PEP. I am currently on TLD but I am experiencing a stuffy nose, dry mouth and sore throat. I have little red spots on my legs, like a rash I don’t know if this are side effects or not. Please help.

Answer

Hi, how are you?

TLD is a combination medication. It includes dolutegravir, Lamivudine and tenofovir. As such any side effects are attributed to these medications. Stuffy nose, dry mouth and a sore throat are not a side effect. It is possible to cause a skin reaction and this should be checked by a doctor – the rash on your leg.

The common side effects for dolutegravir include: anxiety, depression, diarrhoea, fatigue, flatulence, stomach discomfort, headache, nausea, skin reactions, sleep disorders, vomiting.

The common side effects for lamivudine include: tummy pain, anaemia, lack of energy, diarrhoea, dizziness, fever, flatulence, headache, insomnia, nausea, low white blood cells, skin reactions, vomiting.

The common side effects for tenofovir include: abdominal pain, anaemia, tiredness, diarrhoea, dizziness, fever, flatulence, headache, insomnia, nausea, low white blood cells, skin reactions, vomiting.

These are the common side effects as listed by the BNF. You should note that while these are all common, they are not common together. It is also common for side effects to only be experienced in the first few weeks of starting medication while your body gets used to it. Common also means that it can be experienced by as few as 1 in 100 people.

Josh.

Comment

Your email address will not be published.